Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 187, NWS Des Moines, IA

November 11, 20154 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Nov 11, 2015, 2:23 PM CST for 4 counties in Iowa. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 11, 2015, 2:23 PM CST (20:23 UTC)
Expired
Nov 11, 2015, 3:00 PM CST
In force
37 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties Clarke County, IA, Decatur County, IA, Ringgold County, IA, Union County, IA

The radar

The Des Moines radar (KDMX), 109 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 11, 2:42 PM CSTTORNADO1 Nnw Grand River, IAEMERGENCY MANAGER FROM MISSOURI REPORTED ABOUT 2 MILE IN LENGTH DAMAGE PATH ON THE NORTH SIDE OF GRAND RIVER. PATH 50 YARDS WIDE. MEDIUM SIZED TREES DOWN. VEGETATION EMBEDDED IN FENCE AND TREE LINES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 11, 11:25 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

938 
WUUS53 KDMX 112023
SVRDMX
IAC039-053-159-175-112100-
/O.NEW.KDMX.SV.W.0187.151111T2023Z-151111T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
223 PM CST WED NOV 11 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHEASTERN UNION COUNTY IN SOUTH CENTRAL IOWA...
  EASTERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
  NORTHWESTERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 300 PM CST

* AT 223 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
  OF MOUNT AYR...MOVING NORTHEAST AT 70 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  MOUNT AYR...SUN VALLEY LAKE...KELLERTON...GRAND RIVER...ELLSTON...
  BEACONSFIELD AND MT AYR MUNICIPAL AIRPORT.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 23 AND 28.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTH CENTRAL
IOWA.

LAT...LON 4073 9429 4100 9400 4094 9371 4058 9420
TIME...MOT...LOC 2023Z 217DEG 61KT 4067 9416 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

MF
1 follow-up statement
936 
WWUS53 KDMX 112034
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
234 PM CST WED NOV 11 2015

IAC039-053-159-175-112100-
/O.CON.KDMX.SV.W.0187.000000T0000Z-151111T2100Z/
CLARKE IA-UNION IA-RINGGOLD IA-DECATUR IA-
234 PM CST WED NOV 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CST
FOR SOUTHWESTERN CLARKE...SOUTHEASTERN UNION...EASTERN RINGGOLD AND
NORTHWESTERN DECATUR COUNTIES...

AT 234 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR SUN VALLEY
LAKE...OR 11 MILES NORTHEAST OF MOUNT AYR...MOVING NORTHEAST AT 65
MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
SUN VALLEY LAKE...KELLERTON...GRAND RIVER...ELLSTON AND BEACONSFIELD.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 23 AND 28.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTH CENTRAL
IOWA.

LAT...LON 4077 9422 4100 9400 4094 9371 4058 9420
TIME...MOT...LOC 2034Z 216DEG 58KT 4080 9404 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

MF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 12:16 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Nov 11, 12:16 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1216 PM CST WED NOV 11 2015

.SHORT TERM /TODAY/...
ISSUED AT 352 AM CST WED NOV 11 2015

TODAY WILL FEATURE DYNAMIC AND CHANGEABLE WEATHER WITH SEVERAL
POTENTIAL HAZARDS. A LARGE AND POWERFUL STORM SYSTEM CURRENTLY
TAKING SHAPE OVER THE COLORADO ROCKIES AND SOUTHWESTERN HIGH PLAINS
WILL EJECT EAST NORTHEASTWARD DURING THE DAY...DEEPENING RAPIDLY BY
THIS AFTERNOON WITH THE SURFACE LOW PRESSURE CENTER MOVING OVER IOWA
BY SUNSET. AHEAD OF THE SYSTEM...EARLY THIS MORNING...WE ARE ALREADY
SEEING RAPID PROLIFERATION OF LOW/MID CLOUDS ACROSS THE REGION AND
AN INVERTED TROUGH EXTENDING UP ACROSS WESTERN AND NORTHWESTERN
IOWA. SOME AREAS ALONG THIS TROUGH FROM EASTERN NEBRASKA INTO
WESTERN IOWA ARE REPORTING LIGHT FOG...BUT ITS DEVELOPMENT IS BEING
HAMPERED BY THE INCREASING CLOUD COVER. SOME HIGH RESOLUTION MODELS
ARE DEPICTING A BREAKOUT OF DENSE FOG WITHIN THE TROUGH
AXIS...MAINLY AFFECTING OUR WESTERN COUNTIES...LATER THIS MORNING
TOWARD SUNRISE. HOWEVER...THIS THREAT SEEMS MITIGATED BY THE
EXTENSIVE CLOUD COVER ANTICIPATED...AND NO ADVISORY IS BEING ISSUED.
WILL MAINTAIN A CLOSE WATCH ON OBSERVATIONAL TRENDS IN CASE ONE
BECOMES WARRANTED IN THE NEXT SEVERAL HOURS.

LATER THIS MORNING...LIGHT RAIN/SHOWERS WILL PROBABLY DEVELOP ACROSS
THE FORECAST AREA WITHIN THE BROAD AREA OF WARM AIR/MOISTURE
ADVECTION AND INCREASING UPPER FORCING ON THE FORWARD FLANK OF THE
LOW. HOWEVER...COVERAGE OF RAIN REMAINS UNCERTAIN AND WHILE THE
SYNOPTIC MODELS ARE HANGING ONTO FAIRLY WIDESPREAD QPF...THE HIGH
RESOLUTION SHORT RANGE SOLUTIONS ARE MORE PESSIMISTIC AND DEPICTING
MORE LIKE DRIZZLE OR ISOLATED LIGHT SHOWERS. HAVE TRENDED POPS DOWN
SOMEWHAT IN THE MORNING BUT KEPT THEM LARGELY IN THE CHANCE TO
LIKELY RANGE...WITH OVERCAST SKIES PREVAILING PAST MIDDAY. IN ANY
EVENT NO REAL IMPACT IS FORESEEN FROM ANY PRECIP THROUGH THE MORNING
HOURS EVEN THOUGH A FEW THUNDERSTORMS MAY BECOME POSSIBLE IN THE
WEST TOWARD NOON.

IN TERMS OF HAZARDOUS WEATHER...THE PRIMARY FOCUS IS ON THE SEVERE
WEATHER POTENTIAL THIS AFTERNOON. IT APPEARS LIKELY THAT A
DRYLINE/PREFRONTAL TROUGH ROCKETING EASTWARD AHEAD OF THE LOW/COLD
FRONT WILL SWEEP ACROSS OUR SOUTHERN AREAS SOMETIME IN THE
AFTERNOON. AS IT DOES SO...WE SHOULD SEE RAPID CLEARING ALLOWING FOR
SOME MODEST DESTABILIZATION. WITHIN AN ENVIRONMENT OF VERY STRONG
FORCING AND WIND SHEAR/FLOW FIELDS THIS MAY BE SUFFICIENT FOR
DISCRETE THUNDERSTORM DEVELOPMENT. HOWEVER...THERE IS UNCERTAINTY
REGARDING WHAT TIME CLEARING WILL OCCUR IN SOUTHWEST IOWA AND WHERE
ANY SUCH STORMS WILL INITIATE. HRRR/RAP/NMM/ARW RUNS CONSISTENTLY
BRING A SHARP CLEARING EDGE INTO OUR SOUTHWESTERN COUNTIES AROUND 20
OR 21Z WITH CONVECTION DEVELOPING RIGHT ALONG THAT EDGE. THIS IS
CONSISTENT WITH CONCEPTUAL MODELS AND SEEMS TO BE THE ONLY WAY THAT
SUCH DISCRETE CELLS COULD TAP INTO THE STRONGEST LOW LEVEL
SHEAR...AS BEHIND THE DRYLINE SURFACE WINDS WILL GO SOUTH SOUTHWEST
AND SHEAR WILL BECOME MORE UNIDIRECTIONAL. AT THE SAME TIME...IF THE
STORMS REALLY ARE TIED RIGHT ONTO THE BACK EDGE OF THE LARGE LOW
CLOUD SHIELD...THEN THERE MAY NOT BE TIME TO DESTABILIZE AHEAD OF
THEM AND THEY COULD BE ELEVATED. HRRR SURFACE CAPE FIELDS SEEM TO
INDICATE THIS WILL BE THE CASE. ALL IN ALL...INGREDIENTS ARE PRESENT
FOR SOME TORNADO POTENTIAL MAINLY IN SOUTHWESTERN AND SOUTHERN
IOWA...HOWEVER IT WILL BE A VERY NARROW WINDOW OF OPPORTUNITY IN
TIME AND SPACE AND THINGS WILL HAVE TO COME TOGETHER JUST RIGHT. WE
WILL BE CLOSELY MONITORING THIS POTENTIAL THROUGH THE DAY FOR
POSSIBLE WATCH/WARNING ISSUANCE DURING THE AFTERNOON.

FINALLY...AS AFTERNOON STORMS MOVE RAPIDLY EASTWARD AND THE LOW
PRESSURE CENTER TRACKS INTO IOWA TOWARD SUNSET...VERY STRONG WINDS
ON THE BACKSIDE OF THE SYSTEM WILL APPROACH OUR WESTERN COUNTIES
AROUND OR SHORTLY AFTER 00Z. THIS IS DISCUSSED IN DETAIL IN THE LONG
TERM SECTION BELOW...AND WIND ADVISORIES/WARNINGS ARE IN EFFECT.

.LONG TERM /TONIGHT THROUGH TUESDAY/...
ISSUED AT 352 AM CST WED NOV 11 2015

THE THUNDERSTORMS ACTIVITY WILL BE RACING QUICKLY EAST OF THE
FORECAST AREA TOWARD 00Z. THE PRIMARY FORECAST CONCERN OVERNIGHT
REMAINS HIGH WIND POTENTIAL ON AS THE LOW PRESSURE SYSTEM DEPARTS
AND THE PRESSURE GRADIENT QUICKLY INCREASES AS STRONG PRESSURE
RISES LIFT INTO CENTRAL IOWA. THE PRESSURE GRADIENT OF 70-80
UBARS/KM STILL EXPECTED ALONG WITH PRESSURE RISES OF 12-15 MB/6
HRS. A STRATIFORM PRECIPITATION SHIELD WILL BE NEARLY COINCIDENT
TO THE REGION WITH MAX EXPECTED WINDS. WHILE STRONG COLD ADVECTION
WILL HELP MIX THE LOW LEVELS TO NEAR 900 MB WITH 50+ KTS OF WIND
IN THE MIXED LAYER...IT IS POSSIBLE THAT VERTICAL ASCENT BETWEEN
925-700 MB MAY LIMIT PEAK WINDS A BIT. THAT SAID...PLENTY OF
INGREDIENTS FAVORABLE FOR A HIGH WIND EVENT OVERNIGHT AND HAVE
EXPANDED THE HIGH WIND WARNING DOWN TO THE I-80 CORRIDOR FROM THE
DSM METRO AND WEST AND SUSPECT THE POSSIBILITY IT WILL NEED TO BE
EXPANDED FURTHER. SOME OF THE HIGH RES GUIDANCE SOLUTIONS ARE
SUGGESTING WIND GUSTS TO NEAR 65 MPH BY MID TO LATE EVENING WITH
SUSTAINED WINDS OF 35 TO 40 MPH. STILL POTENTIAL FOR THE
PRECIPITATION TO MIX WITH OR CHANGE OVER TO ALL SNOW LATE
TONIGHT OVER NORTHERN IOWA. LITTLE TO NO ACCUMULATIONS ARE
EXPECTED.

THE WINDY CONDITIONS WILL CONTINUE ON THURSDAY AS DEEPER MIXING
OCCURS AND ANOTHER STRONG UPPER LEVEL SHORT WAVE APPROACHES FROM
THE NORTHEAST. THE SUBSIDENCE REGION OF THIS SHORT WAVE WILL
ARRIVE OVER CENTRAL IOWA BY MID TO LATE AFTERNOON. AT THIS
TIME...IT APPEARS THAT HIGH WIND CONDITIONS WILL NOT BE MET ON
THURSDAY THOUGH IT MAY BE CLOSE IN SOME AREAS. SUSTAINED WINDS OF
30 TO 35 MPH WITH GUSTS OF 50 MPH ARE LIKELY THURSDAY.

VERY DRY DEWPOINTS ARRIVE THURSDAY NIGHT INTO FRIDAY WITH A SFC
RIDGE PASSING ACROSS IOWA FRIDAY NIGHT. FRIDAY NIGHT WILL BE THE
BEST CHANCE FOR DES MOINES TO REACH FREEZING FOR THE FIRST TIME
THIS FALL PENDING THE TIMING OF RETURN FLOW DEVELOPING LATE THAT
NIGHT. WARM ADVECTION WILL BRING HIGHS BACK INTO THE 50S TO LOWER
60S FOR THE WEEKEND ALONG WITH DRY CONDITIONS. PRECIPITATION
CHANCES RETURN EARLY NEXT WEEK AS A WESTERN TROUGH BRINGS
SOUTHWEST FLOW BACK TO THE MIDWEST.

&&

.AVIATION...11/18Z
ISSUED AT 1216 PM CST WED NOV 11 2015

MAIN CONCERNS WILL BE CONVECTION AND WIND THROUGH THE PERIOD.
STRONGER STORMS BREAKING OUT OVER SOUTHEAST NEBRASKA AND MORE OVER
NORTHEAST KS ATTM. WILL BE SEEING THE STORMS FLARE RAPIDLY
NORTHEAST OVER THE NEXT SEVERAL HOURS...REACHING KDSM BETWEEN
20-21Z AT LATEST AND NEARING KOTM BY 23-00Z. WINDS STILL EXPECTED
TO REACH HIGH WIND CRITERIA OVER MUCH OF THE AREA...ESPECIALLY
NORTHWEST WITH GUSTS NEARING 45 TO NEAR 50 KTS ELSEWHERE. WINDS
SETTLE SLIGHTLY AFT 12Z THURSDAY...BUT STILL REMAIN STRONG WITH
GUSTS NEAR 45KTS. OTHERWISE...CIGS GRADUALLY LOWER TO IFR AFT 03Z
AS COLD AIR ARRIVES...THEN RISE TO VFR BETWEEN 13-15Z THURSDAY.
WILL CONTINUE TO MONITOR FOR ANY TEMPO THUNDER WIND GUSTS AS
STORMS NEAR BOTH KDSM AND KOTM TODAY./REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 9 PM THIS EVENING TO 6 AM CST THURSDAY
FOR ADAIR-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO-
CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GUTHRIE-HAMILTON-HANCOCK-
HARDIN-HUMBOLDT-KOSSUTH-MADISON-PALO ALTO-POCAHONTAS-POLK-SAC-
STORY-WARREN-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

WIND ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR ADAIR-AUDUBON-
BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO-CRAWFORD-DALLAS-EMMET-
FRANKLIN-GREENE-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-
MADISON-PALO ALTO-POCAHONTAS-POLK-SAC-STORY-WARREN-WEBSTER-
WINNEBAGO-WORTH-WRIGHT.

WIND ADVISORY FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY FOR
ADAMS-APPANOOSE-BLACK HAWK-BREMER-BUTLER-CLARKE-DAVIS-DECATUR-
GRUNDY-JASPER-LUCAS-MAHASKA-MARION-MARSHALL-MONROE-POWESHIEK-
RINGGOLD-TAMA-TAYLOR-UNION-WAPELLO-WAYNE.

&&

SHORT TERM...LEE
LONG TERM...DONAVON
AVIATION...REV
Hazardous weather outlook, Nov 11, 11:43 AM CST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1143 AM CST WED NOV 11 2015

IAZ027-028-038-039-049-050-061-062-074-075-081>086-092>097-121745-
BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
1143 AM CST WED NOV 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON ALONG
AND SOUTH OF HIGHWAY 20. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH
AND A FEW TORNADOES MAY OCCUR.

A WIND ADVISORY IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIND ADVISORY IS IN EFFECT FOR THE AREA THURSDAY. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY BETWEEN 2 PM AND 7
PM SOUTH OF HIGHWAY 20.

IAZ004>007-015>017-023>026-033>035-044-121745-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-CRAWFORD-
1143 AM CST WED NOV 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY
ALONG AND SOUTH OF HIGHWAY 20. DAMAGING WIND GUSTS IN EXCESS OF 60
MPH AND A FEW TORNADOES MAY OCCUR. QUARTER SIZED HAIL IS POSSIBLE.
LOCALLY HEAVY RAINFALL MAY OCCUR AS WELL WITH AMOUNTS EXCEEDING 2
INCHES MAINLY NORTH OF HIGHWAY 20.

A HIGH WIND WARNING IS IN EFFECT FOR THE AREA TONIGHT. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIND ADVISORY IS IN EFFECT FOR THE AREA THURSDAY. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

IAZ036-037-045>048-057>060-070>073-121745-
HAMILTON-HARDIN-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-MADISON-WARREN-
1143 AM CST WED NOV 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE STORMS ARE LIKELY THIS AFTERNOON. DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH AND A FEW TORNADOES MAY OCCUR.

A HIGH WIND WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIND ADVISORY IS IN EFFECT FOR THE AREA THURSDAY. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY BETWEEN 2 PM AND 7
PM.

REV

In the hours before

Special weather statement, Nov 11, 2:13 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
213 PM CST WED NOV 11 2015

IAZ025-035>037-046>049-057>061-070>075-081>085-093>095-112145-
JASPER IA-LUCAS IA-POLK IA-ADAIR IA-ADAMS IA-CLARKE IA-AUDUBON IA-
WRIGHT IA-DECATUR IA-BOONE IA-DALLAS IA-GUTHRIE IA-MAHASKA IA-
WEBSTER IA-MADISON IA-UNION IA-STORY IA-MARSHALL IA-WAYNE IA-
MARION IA-HARDIN IA-RINGGOLD IA-MONROE IA-HAMILTON IA-GREENE IA-
CASS IA-WARREN IA-
213 PM CST WED NOV 11 2015

...STRONG TO SEVERE THUNDERSTORMS APPROACHING DES MOINES METRO
AREA...WITH STRONG WINDS BEHIND THE STORMS...

AT 213 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF
ATLANTIC TO 3 MILES WEST OF MOUNT AYR...AND MOVING NORTHEAST AT 60
MPH.

LOCATIONS IMPACTED INCLUDE...
DES MOINES...AMES...WEST DES MOINES...ANKENY...URBANDALE...
JOHNSTON...CLIVE...NEWTON...INDIANOLA...ALTOONA...WAUKEE...BOONE...
PELLA...NORWALK...PLEASANT HILL...GRIMES...WEBSTER CITY...CRESTON...
PERRY AND KNOXVILLE.

THESE STORMS ARE MOVING RAPIDLY AND WILL BE CAPABLE OF PRODUCING
SEVERE WEATHER...INCLUDING TORNADOES...QUICKLY. THE STORMS ARE
EXPECTED TO REACH THE INTERSTATE 35 CORRIDOR...INCLUDING THE DES
MOINES METRO AREA BY AROUND 4 PM...WHICH WILL BE NEAR THE TIME OF
THE AFTERNOON COMMUTE.

AFTER THE STORMS MOVE THROUGH...STRONG NON-THUNDERSTORM WINDS WILL
PERSIST INTO THIS EVENING. THE WINDS WILL BE SUSTAINED AT 30 TO 40
MPH...WITH GUSTS AS HIGH AS 50 TO 60 MPH. THESE WINDS MAY BLOW
AROUND UNSECURED OUTDOOR OBJECTS...AND WILL POSE A HAZARD TO
TRAVELERS ESPECIALLY IN HIGH-PROFILE VEHICLES.

BE PREPARED FOR POTENTIALLY RAPIDLY DETERIORATING WEATHER
CONDITIONS...AND BE PREPARED TO SEEK SHELTER QUICKLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
IOWA.

LAT...LON 4082 9447 4090 9447 4091 9454 4152 9497
      4264 9365 4144 9280 4092 9315 4057 9403
      4057 9430
TIME...MOT...LOC 2013Z 223DEG 51KT 4151 9487 4073 9430

ZOGG
Special weather statement, Nov 11, 2:13 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE DES MOINES IA
213 PM CST WED NOV 11 2015

IAZ025-035>037-046>049-057>061-070>075-081>085-093>095-112145-
JASPER IA-LUCAS IA-POLK IA-ADAIR IA-ADAMS IA-CLARKE IA-AUDUBON IA-
WRIGHT IA-DECATUR IA-BOONE IA-DALLAS IA-GUTHRIE IA-MAHASKA IA-
WEBSTER IA-MADISON IA-UNION IA-STORY IA-MARSHALL IA-WAYNE IA-
MARION IA-HARDIN IA-RINGGOLD IA-MONROE IA-HAMILTON IA-GREENE IA-
CASS IA-WARREN IA-
213 PM CST WED NOV 11 2015

...STRONG TO SEVERE THUNDERSTORMS APPROACHING DES MOINES METRO
AREA...WITH STRONG WINDS BEHIND THE STORMS...

AT 213 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF
ATLANTIC TO 3 MILES WEST OF MOUNT AYR...AND MOVING NORTHEAST AT 60
MPH.

LOCATIONS IMPACTED INCLUDE...
DES MOINES...AMES...WEST DES MOINES...ANKENY...URBANDALE...
JOHNSTON...CLIVE...NEWTON...INDIANOLA...ALTOONA...WAUKEE...BOONE...
PELLA...NORWALK...PLEASANT HILL...GRIMES...WEBSTER CITY...CRESTON...
PERRY AND KNOXVILLE.

THESE STORMS ARE MOVING RAPIDLY AND WILL BE CAPABLE OF PRODUCING
SEVERE WEATHER...INCLUDING TORNADOES...QUICKLY. THE STORMS ARE
EXPECTED TO REACH THE INTERSTATE 35 CORRIDOR...INCLUDING THE DES
MOINES METRO AREA BY BETWEEN 3 AND 4 PM...WHICH WILL BE NEAR THE
TIME OF THE AFTERNOON COMMUTE.

AFTER THE STORMS MOVE THROUGH...STRONG NON-THUNDERSTORM WINDS WILL
PERSIST INTO THIS EVENING. THE WINDS WILL BE SUSTAINED AT 30 TO 40
MPH...WITH GUSTS AS HIGH AS 50 TO 60 MPH. THESE WINDS MAY BLOW
AROUND UNSECURED OUTDOOR OBJECTS...AND WILL POSE A HAZARD TO
TRAVELERS ESPECIALLY IN HIGH-PROFILE VEHICLES.

BE PREPARED FOR POTENTIALLY RAPIDLY DETERIORATING WEATHER
CONDITIONS...AND BE PREPARED TO SEEK SHELTER QUICKLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
IOWA.

LAT...LON 4082 9447 4090 9447 4091 9454 4152 9497
      4264 9365 4144 9280 4092 9315 4057 9403
      4057 9430
TIME...MOT...LOC 2013Z 223DEG 51KT 4151 9487 4073 9430

ZOGG
Local storm report, Nov 11, 2:20 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
220 PM CST WED NOV 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TORNADO          CORNING                 40.99N 94.75W
11/11/2015                   ADAMS              IA   EMERGENCY MNGR

            DAMAGE TO SEVERAL BUILDINGS IN THE
            INDUSTRIAL PARK WEST SIDE OF TOWN. TREES
            DOWN. OXYGEN TANKS DAMAGED AND LEAKING.
            ROOFS DAMAGED. TORNADO SPOTTED BY BUILDING
            EMPLOYEES. TIME ESTIMATED FROM RADAR.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Nov 11, 2:21 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
221 PM CST WED NOV 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     FUNNEL CLOUD     5 ENE CARBON            41.07N 94.74W
11/11/2015                   ADAMS              IA   PUBLIC

            FUNNEL WENT DOWN AND CAME BACK UP.

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 1:07 PM CSTSevere Thunderstorm WarningDMXCalhoun, Carroll, Sac23 min
Nov 11, 1:48 PM CSTSevere Thunderstorm WarningDMXCass30 min
Nov 11, 1:51 PM CSTSevere Thunderstorm WarningDMXCalhoun, Pocahontas39 min
Nov 11, 2:01 PM CSTSevere Thunderstorm WarningDMXAdair, Adams, Cass44 min
Nov 11, 2:10 PM CSTSevere Thunderstorm WarningDMXRinggold, Taylor, Union35 min
Nov 11, 2:12 PM CSTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie48 min
Nov 11, 2:13 PM CSTSpecial Weather StatementDMXAdair, Boone, Clarke, Dallas, Decatur, Guthrie and 10 more92 min
Nov 11, 2:28 PM CSTSevere Thunderstorm WarningDMXCarroll, Crawford47 min
Nov 11, 2:30 PM CSTSevere Thunderstorm WarningDMXAdair, Adams, Clarke, Madison, Union, Warren45 min
Nov 11, 2:31 PM CSTTornado WarningDMXCarroll29 min
Nov 11, 2:39 PM CSTSevere Thunderstorm WarningDMXDecatur, Wayne36 min
Nov 11, 2:39 PM CSTTornado WarningDMXClarke, Decatur, Ringgold21 min
Nov 11, 2:44 PM CSTTornado WarningDMXWayne46 min
Nov 11, 2:46 PM CSTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie, Madison44 min
Nov 11, 2:54 PM CSTSevere Thunderstorm WarningDMXCalhoun, Sac, Webster51 min
Nov 11, 2:55 PM CSTSevere Thunderstorm WarningDMXClarke, Lucas, Warren, Wayne50 min
Nov 11, 2:59 PM CSTTornado WarningDMXDallas, Madison16 min
Nov 11, 3:00 PM CSTTornado WarningDMXGreene, Guthrie30 min
Nov 11, 3:04 PM CSTTornado Warning Tornado observedDMXMadison, Warren26 min
Nov 11, 3:07 PM CSTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story, Warren53 min
Nov 11, 3:09 PM CSTTornado WarningDMXBoone, Dallas25 min
Nov 11, 3:18 PM CSTTornado WarningDMXAppanoose, Lucas, Monroe, Wayne27 min
Nov 11, 3:27 PM CSTSevere Thunderstorm WarningDMXJasper, Marion48 min
Nov 11, 3:27 PM CSTTornado WarningDMXAppanoose, Monroe, Wapello33 min
Nov 11, 3:31 PM CSTSevere Thunderstorm WarningDMXAppanoose34 min
Nov 11, 3:44 PM CSTTornado WarningDMXJasper31 min
Nov 11, 3:47 PM CSTSevere Thunderstorm WarningDMXMahaska, Monroe, Wapello43 min
Nov 11, 3:52 PM CSTSevere Thunderstorm WarningDMXHamilton, Hardin, Jasper, Marshall, Polk, Story and 1 more53 min
Nov 11, 3:52 PM CSTSevere Thunderstorm WarningDMXDavis, Wapello38 min
Nov 11, 3:56 PM CSTTornado WarningDMXJasper, Mahaska, Marion, Poweshiek41 min
Nov 11, 4:03 PM CSTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Marshall, Poweshiek, Tama57 min
Nov 11, 4:10 PM CSTSpecial Weather StatementDMXBlack Hawk, Bremer, Butler, Grundy, Hamilton, Hardin and 6 more65 min
Nov 11, 4:10 PM CSTTornado WarningDMXMahaska20 min
Nov 11, 4:12 PM CSTTornado WarningDMXMarshall, Tama18 min
Nov 11, 4:23 PM CSTTornado WarningDMXMahaska, Poweshiek37 min
Nov 11, 4:30 PM CSTTornado WarningDMXGrundy, Marshall, Tama30 min
Nov 11, 4:39 PM CSTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Tama51 min
Nov 11, 5:02 PM CSTTornado WarningDMXBlack Hawk23 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.